Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Pregnancy test report negative after using emergency contraceptive pill. Missing periods. Why?

hello doc... I have some query regarding negative pregnancy result. me & my wife have intercourse two month back...after that she took unwanted 72 within 48 hrs..but after one month her period skipped. performed pregnancy test 4 times but negative... ultra sound ...negative... She took Meprate for 5 days(2 in a day) but no periods till... what is the reason in this?
Asked On : Wed, 14 Nov 2012
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
OBGYN 's  Response
Jan 2016
Hallow Dear,

Unwanted 72 is an emergency contraceptive pill which contains high dosages of the hormones Oestrogen and Progesterone. These hormones should come low within a specified range to start the menses. After Unwanted 72, the levels go higher than normal levels and hence it is likely that the periodicity of the menses may be disturbed.

Meprate also is high dose Progesterone. If you have started Meprate immediately after the delay in the periods, you have raised the levels of Progesterone again which will further delay the menses. To have withdrawal bleeding it is advised that Tab. Meprate are taken for 5 days and then after about 4-7 days, the withdrawal bleeding appears. So please take Meprate for 5 days and wait for 7 days later.

I hope this clarifies the doubts in your mind.
Answered: Sat, 17 Oct 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor